TERAZOL 7 Vaginal Cream 0.4% (terconazole); TERAZOL 3 Dual-Pak - Vaginal Cream 0.8%/Vaginal Ovules 80 mg (terconazole) - Risk of Anaphylaxis and Toxic Epidermal Necrolysis - For the Public

Starting date:
June 9, 2014
Posting date:
June 9, 2014
Type of communication:
Public Communication
Subcategory:
Drugs
Source of recall:
Health Canada
Issue:
Important Safety Information
Audience:
General Public
Identification number:
RA-39915

This is duplicated text of a letter from Janssen Inc. Contact the company for a copy of any references, attachments or enclosures.

Notice about Health Canada advisories

PUBLIC COMMUNICATION - Health Canada Endorsed Important Safety Information on TERAZOL 7 (terconazole) Vaginal Cream and TERAZOL 3 Dual-Pak (terconazole) Vaginal Cream/Vaginal Ovules

June 9, 2014

Subject: New safety information regarding the risk of anaphylaxis and Toxic Epidermal Necrolysis (TEN) associated with TERAZOL® 7 Vaginal Cream 0.4% (terconazole); TERAZOL® 3 Dual-Pak®- Vaginal Cream 0.8%/Vaginal Ovules 80 mg (terconazole)

Janssen Inc., in consultation with Health Canada, would like to inform you about important new safety information regarding the risk of serious allergic reactions associated with the use of TERAZOL®.

TERAZOL® 7 Vaginal Cream and TERAZOL® 3 Dual-Pak® Vaginal Cream/Vaginal Ovules are used for the treatment of yeast infections caused by an organism called Candida albicans.

  • Very rare cases of serious or even life-threatening allergic reactions including anaphylaxis and Toxic Epidermal Necrolysis (TEN) have been reported in patients taking TERAZOL®.
  • Signs and symptoms of serious allergic reactions may include:
    • Anaphylaxis: swollen face, lips, mouth, tongue or throat, and difficulty swallowing or breathing.
    • TEN: flu-like symptoms, fever, itching of the skin, mouth sores, tender or painful skin rash that spreads and blisters causing the skin to shed over much of the body.
  • If you experience any of the symptoms mentioned above while taking TERAZOL®, stop the treatment and call your doctor or pharmacist immediately.

Janssen Inc. has provided this information to doctors and pharmacists across Canada. Information regarding the risk of serious allergic reactions has been included in the consumer information document. For more information, patients should consult their healthcare professional.

Managing marketed health product-related side effects depends on healthcare professionals and consumers reporting them. Any case of anaphylaxis, TEN, or other serious or unexpected adverse reactions in patients receiving TERAZOL® 7 or TERAZOL® 3 Dual-Pak® should be reported to Janssen Inc. or Health Canada.

Drug Safety Department
Janssen Inc.
19 Green Belt Drive
Toronto, Ontario
M3C 1L9
Or call toll free at 1-866-825-7122
Or email to dsscan@joica.jnj.com
Or fax to 1-866-767-5865

You can report any suspected adverse reactions associated with the use of health products to Health Canada by:

  • Calling toll-free at 1-866-234-2345; or

For other health product inquiries related to this communication, please contact Health Canada at:
Marketed Health Products Directorate
E-mail: mhpd_dpsc.public@hc-sc.gc.ca
Telephone: 613-954-6522
Fax: 613-952-7738

original signed by

Cathy Lau, Ph.D.
Vice President
Regulatory Affairs and Quality Management

For more information

Through surveillance, the manufacturer identified a risk associated with the product and has submitted to Health Canada an update to its product label to reflect the findings. The label changes have been reviewed and approved by Health Canada. A comprehensive internal signal assessment was not required for this issue, and therefore a Summary Safety Review is not available.